Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jun 19, 2014, 7:48 PM CDT for 4 counties in Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 19, 2014, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
Counties Hale County, TX, Hockley County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:26 PM CDT | TSTM WND GST 64 | 3 W Aiken, TX | REPORTED BY WEST TEXAS MESONET STATION AT AIKEN |
| Jun 19, 8:26 PM CDT | TSTM WND GST 64 | 3 W Aiken, TX | REPORTED BY WEST TEXAS MESONET STATION AT ANTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WWUS84 KLUB 200048
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT THU JUN 19 2014
TXZ022-023-028-029-034-035-200130-
CASTRO-HALE-HOCKLEY-LAMB-LUBBOCK-SWISHER-
748 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CASTRO...SWISHER...LUBBOCK...
LAMB...HOCKLEY AND HALE COUNTIES...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PLAINVIEW TO 16 MILES NORTHEAST OF LEVELLAND TO 6 MILES SOUTHEAST OF
LEVELLAND...MOVING EAST TO SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3461 10147 3433 10148 3431 10148 3431 10157
3398 10156 3387 10159 3369 10188 3340 10206
3341 10256 3410 10246 3464 10205
TIME...MOT...LOC 0048Z 280DEG 23KT 3424 10187 3371 10212
3349 10231
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:18 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 19, 6:18 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CDT THU JUN 19 2014 .AVIATION... MODERATE-TO-HIGH CONFIDENCE THAT SCT TSRA CURRENTLY WEST OF LBB WILL EXPAND INTO A LINEAR COMPLEX THRU THE EVENING...SO WILL BOLSTER A TEMPO GROUP FOR STRONG WIND GUSTS AND +TSRA THRU 04Z AT LBB...AND A FEW HOURS LATER AT CDS. SOME ISO SHRA/TSRA ALREADY NEAR BOTH TERMINALS SHOULDN/T AMOUNT TO MUCH IMPACT IN THE NEAR TERM. TSRA SHOULD CLEAR OUT FROM WEST TO EAST BY MIDNIGHT OR LATER. A FEW LOW CLOUDS ARE AGAIN POSSIBLE AT THE STATIONS EARLY FRI MORNING WITH A WINDOW FOR MVFR CIGS...BUT NOT ENUF CONFIDENCE ATTM FOR A PREDOMINANT LINE IN THE TAFS. OUTSIDE OF TSRA...STEADY S-SELY WINDS WILL PREVAIL THRU THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 87 62 89 64 / 40 10 10 10 10 TULIA 64 89 63 88 65 / 50 10 10 10 10 PLAINVIEW 65 89 64 87 66 / 50 10 10 10 10 LEVELLAND 66 88 65 87 66 / 40 10 10 10 10 LUBBOCK 66 89 66 88 68 / 40 10 10 10 10 DENVER CITY 66 86 65 87 66 / 40 10 10 10 10 BROWNFIELD 67 87 65 87 66 / 40 10 10 10 10 CHILDRESS 69 94 67 94 70 / 30 10 10 10 10 SPUR 68 91 68 89 69 / 30 10 10 10 10 ASPERMONT 70 92 69 93 71 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Jun 19, 12:02 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1202 PM CDT THU JUN 19 2014 TXZ021>044-201715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1202 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MAINLY TO THE NORTH AND WEST OF A LINE FROM TAHOKA TO PADUCAH. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WIND GUSTS...LARGE HAIL TO HALF DOLLAR SIZE...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Jun 19, 6:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL BOVINA 34.52N 102.89W
06/19/2014 E1.00 INCH PARMER TX SKYWARN SPOTTER
&&
EVENT NUMBER LUB1400225
FBLocal storm report, Jun 19, 7:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 NW LITTLEFIELD 33.96N 102.38W
06/19/2014 E1.00 INCH LAMB TX PUBLIC
&&
EVENT NUMBER LUB1400226
FBSpecial weather statement, Jun 19, 7:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 744 PM CDT THU JUN 19 2014 TXZ026-200115- CHILDRESS- 744 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY... AT 740 PM...A PAIR OF STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES NORTHWEST OF CHILDRESS TO 9 MILES WEST OF CHILDRESS...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3475 10000 3438 10022 3431 10042 3475 10041 TIME...MOT...LOC 0043Z 217DEG 8KT 3451 10033 3439 10040 MCZ
Special weather statement, Jun 19, 7:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT THU JUN 19 2014
TXZ022-023-028-029-034-035-200130-
CASTRO-HALE-HOCKLEY-LAMB-LUBBOCK-SWISHER-
748 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CASTRO...SWISHER...LUBBOCK...
LAMB...HOCKLEY AND HALE COUNTIES...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
PLAINVIEW TO 16 MILES NORTHEAST OF LEVELLAND TO 6 MILES SOUTHEAST OF
LEVELLAND...MOVING EAST TO SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3461 10147 3433 10148 3431 10148 3431 10157
3398 10156 3387 10159 3369 10188 3340 10206
3341 10256 3410 10246 3464 10205
TIME...MOT...LOC 0048Z 280DEG 23KT 3424 10187 3371 10212
3349 10231
31The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| Jun 19, 7:11 PM CDT | Areal Flood Advisory | LUB | Castro, Hockley, Lamb, Swisher | 109 min |
| Jun 19, 7:44 PM CDT | Special Weather Statement | LUB | Childress | 31 min |
| Jun 19, 8:05 PM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 115 min |
| Jun 19, 8:30 PM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Hale, Lubbock | 45 min |
| Jun 19, 9:15 PM CDT | Special Weather Statement | LUB | Briscoe | 30 min |
| Jun 19, 9:36 PM CDT | Areal Flood Advisory | LUB | Briscoe | 114 min |
| Jun 19, 10:14 PM CDT | Special Weather Statement | LUB | Swisher | 46 min |
| Jun 19, 10:45 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Garza, Kent | 30 min |
| Jun 20, 12:55 AM CDT | Special Weather Statement | LUB | Briscoe, Floyd | 50 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.